Osteoporosis Drugs may increase thigh fracture risk says FDA

The Federal Drugs Administration (FDA) has issued a health warning saying that
bisphosphonate drugs such as Fosamax© and Boniva are linked to rare fractures of the femur. The fractures occurred right below the hip joint and are extremely rare.

The FDA has issued a brochure Possible Fracture Risk With Osteoporosis Drugs to patients and physicians which warns of the femoral fracture. The FDA says that the fractures may be related to prolonged use of the medication, five years or more.

Biophoshonates have been prescribed since 1995 to prevent and treat osteoporosis. The FDA says it is not clear if the drugs are the cause of the bone fractures. For now, they are advising patients and physicians to pay attention to symptoms that might occur prior to a fracture including a dull or aching pain in the thigh or hip.

A patient who suffers this type of fracture might have a valid medical malpractice claim if their physician failed to warn them of the side effects and left them on the medication without warning them of potential risks.

This information is provided by Washington Injury Attorney blog, a service of The Farber Law Group. We represent people who have suffered serious injury due to dangerous products and also victims of medical malpractice. With our help, you may recover compensation for your damages including pain and suffering.

Related Posts:

Jury awards woman with Fosamax injury $8 million

Seattle Group Health study links osteoporosis drug to heart problems

Contact The Farber Law Group at 1-800-244-9087 or attorney@hgfarber.com to schedule a free and confidential case evaluation. We have offices in Seattle and Bellevue to assist you.

For current articles relating to motor vehicle accidents, see Seattle Car Accident Lawyer blog, which is also presented by The Farber Law Group.